Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Parametric representation and asymptotic starlikeness in $\mathbb {C}^n$
HTML articles powered by AMS MathViewer

by Ian Graham, Hidetaka Hamada, Gabriela Kohr and Mirela Kohr PDF
Proc. Amer. Math. Soc. 136 (2008), 3963-3973 Request permission

Abstract:

In this paper we consider the notion of asymptotic starlikeness in the Euclidean space $\mathbb {C}^n$. In the case of the maximum norm, asymptotic starlikeness was introduced by Poreda. We have modified his definition slightly, adding a boundedness condition. We prove that the notion of parametric representation which arises in Loewner theory can be characterized in terms of asymptotic starlikeness; i.e. they are equivalent notions. (A regularity assumption of Poreda is not needed.) In particular, starlike mappings and spirallike mappings of type $\alpha \in (-\pi /2,\pi /2)$ are asymptotically starlike. Therefore this notion is a natural generalization of starlikeness. However, we give an example of a spirallike mapping with respect to a linear operator which is not asymptotically starlike. In the case of one complex variable, any function in the class $S$ is asymptotically starlike; however, in dimension $n\geq 2$ this is no longer true.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32H02, 30C45
  • Retrieve articles in all journals with MSC (2000): 32H02, 30C45
Additional Information
  • Ian Graham
  • Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario M5S 2E4, Canada
  • Email: graham@math.toronto.edu
  • Hidetaka Hamada
  • Affiliation: Faculty of Engineering, Kyushu Sangyo University, 3-1 Matsukadai 2-Chome, Higashi-ku Fukuoka 813-8503, Japan
  • Email: h.hamada@ip.kyusan-u.ac.jp
  • Gabriela Kohr
  • Affiliation: Faculty of Mathematics and Computer Science, Babeş-Bolyai University, 1 M. Kogălniceanu Str., 400084 Cluj-Napoca, Romania
  • Email: gkohr@math.ubbcluj.ro
  • Mirela Kohr
  • Affiliation: Faculty of Mathematics and Computer Science, Babeş-Bolyai University, 1 M. Kogălniceanu Str., 400084 Cluj-Napoca, Romania
  • Email: mkohr@math.ubbcluj.ro
  • Received by editor(s): December 6, 2006
  • Received by editor(s) in revised form: October 15, 2007
  • Published electronically: June 9, 2008
  • Additional Notes: The first author was partially supported by the Natural Sciences and Engineering Research Council of Canada under Grant A9221
    The second author was partially supported by Grant-in-Aid for Scientific Research (C) no. 19540205 from the Japan Society for the Promotion of Science, 2007
    The third and fourth authors were partially supported by the Romanian Ministry of Education and Research, CNCSIS Grant type A, 1472/2007
  • Communicated by: Mei-Chi Shaw
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 136 (2008), 3963-3973
  • MSC (2000): Primary 32H02; Secondary 30C45
  • DOI: https://doi.org/10.1090/S0002-9939-08-09392-1
  • MathSciNet review: 2425737